MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L E.S. PENCIL,PUSHBUTTON, WITH HOLSTER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L E.S. PENCIL,PUSHBUTTON, WITH HOLSTER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 88-000002
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported, "our facility uses your bovie pencils, ref# 88-000002, and we had an issue during a total knee replacement this morning.The bovie's "cut" activated on its own and stayed activated.This has happened in the past but the pencil and pad were not saved from the previous incident.Our bovie machine was inspected and cleared from the previous incident.After today's incident, the bovie was switched with a different brand and the issue was not duplicated.The defective bovie was re-inserted and it activated without the pencil being pushed.The lot number of this bovie is 58744504.We have preserved the bovie pencil and cautery tip for further inspection." the electrosurgical pencil was requested for return, however the device was not returned.Deroyal industries reviewed device history records and failure modes and effects analysis (fmea) and no issues were found.Work orders of the sub-assemblies that made up the electrosurgical pencil were reviewed and it was confirmed that no issues were identified during a continuity test.Product that was in process was also inspected and no similar issues were identified.Complaint to sales ratio was calculated over the last two years to be (b)(4).Root cause: because the device was not returned and no issues were found in the investigation, no root cause could be determined.Corrective and preventive action: because no issue or root cause were established, no corrective or preventive actions were taken.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
A user facility reported, "our facility uses your bovie pencils, ref# 88-000002, and we had an issue during a total knee replacement this morning.The bovie's "cut" activated on its own and stayed activated.This has happened in the past but the pencil and pad were not saved from the previous incident.Our bovie machine was inspected and cleared from the previous incident.After today's incident, the bovie was switched with a different brand and the issue was not duplicated.The defective bovie was re-inserted and it activated without the pencil being pushed.The lot number of this bovie is 58744504.We have preserved the bovie pencil and cautery tip for further inspection.".

Brand Name
E.S. PENCIL,PUSHBUTTON, WITH HOLSTER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L
global park, p.o. box 180-3006
602 parkway,
la aurora, heredia 146
CS  146
Manufacturer (Section G)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L
global park, p.o. box 180-3006
602 parkway,
la aurora, heredia 146
CS   146
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19951318
Report Number9613793-2023-00017
Device Sequence Number8923818
Product Code GEI
UDI-Device Identifier00749756053280
UDI-Public00749756053280
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K940909
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-000002
Device Lot Number58744504
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown